Announcement

Collapse
No announcement yet.

Steriod shots in the foot

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Steriod shots in the foot

    I received a steroid shot in each foot and need to get more. I want to know if it is safe to receive these shots while breastfeeding. The shot contains dexamethasone and triamcinolone. The doctor said the amount of medication that would be present in my breast milk was miniscule. I am concerned about any effects these shots may have on my infant. It has been 6 weeks since I received the shots and probably need one more in each foot. Are these medications safe while breastfeeding and do I need to pump and dump for a certain amount of hours after the injection or is the safe to breastfeed? I have read so many conflicting reports about whether the medications are safe while breastfeeding. Thanks for the help.

  • #2
    Mountaingirl:

    Your doctor is correct. The amount of steroids that enter milk is miniscule, even following rather massive doses. The only problem with steroids is that after prolonged use at high doses, its possible that you might get some delay in infant linear growth, but I'm starting to believe this is not really true "via breastmilk" where the levels are really quite low.

    In your situation, I would simply not worry about it.

    Tom Hale Ph.d.

    Comment


    • #3
      I'm assuming the same would be the case for a Kenolog injection in one foot (triamcinolone acetonide)? I am worried because it caused me to have irregular menses. I didn't think a local injection would affect my body in that way, so I'm now worried about breastfeeding my 20 month old (I had the shot a week ago and have been breastfeeding him like normal the whole time). My doctor also said that it was fine to breastfeed, but I'm worried since the InfantRisk app says to pump and dump for 12 hours, which I did not do.

      Comment


      • #4
        natalien:

        The amount of steroid that enters milk is minuscule and the risk in a 20 month old is nil. Don't worry about this at all.

        Tom Hale Ph.d.

        Comment

        Working...
        X